Wednesday, February 27, 2013

Post IV Update

On February 5th, I started IV antibiotics for the third time in my life.  The treatment helped with my sinus infection and headaches, but not without a few complications along the way.  Initially, my treatment was scheduled for 14 days.  Around day 10 the doctors office checked in with me and I was not feeling any better.  Although the green stuff cleared up from my sinuses, I was still experiencing daily headaches, which were leaving me completely exhausted.  The doctor decided to extend my treatment for 7 more days.  It is hard to face a treatment not working.  

Around day 18 of my treatment, I started to notice that my chest would hurt briefly at the beginning of administering the medication.  This lead to my legs aching and ultimately a fever.  After contacting the doctor, we decided to stop the treatment early.  I was feeling so much better by then, we figured it was not worth the complications to have three more days of antibiotics.  With that my line was pulled on Monday and I have been feeling great ever since.  

But it leaves the question...why the fevers?  This happened to me last time towards the end of the treatment.  For now, I really don't think it is something that warrants worrying, but it does leave a small amount of worry about next time I need IVs. The doctor indicated that I may need to do IVs in the hospital next time to complete the whole treatment under observation.  Hopefully, that day is a long way off.  

2 comments:

  1. Did your white blood cell count drop? this is what seems to happen to me. This time to a dangerous point. I, too, got fevers and achiness in my limbs. Something to think!

    I'm so glad your feeling better.

    ReplyDelete
  2. I had that happen before, too. They told me they thought it might be a bit of an allergic reaction (delayed). I also had my white blood cell count decline, which caused a fever once. Glad you're feeling better!

    ReplyDelete